Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Aug 1, 2000, 4:39 PM PDT for Alpine County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 4:39 PM PDT (23:39 UTC)
- Expired
- Aug 1, 2000, 5:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Alpine County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3429 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 012342 SVRSAC CAC003-020025- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 439 PM PDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALPINE COUNTY IN CENTRAL CALIFORNIA * UNTIL 515 PM PDT * AT 440 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTH OF LAKE ALPINE...MOVING TO THE NORTH AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRKWOOD SKI RESORT AND OVER HIGHWAY 88 BETWEEN 445 AND 500 PM DAMAGING WINDS AND HAIL AROUND DIME SIZE OR LARGER ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WIN^DOWS! JHM N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:10 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 2:10 PM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 210 PM PDT TUE AUG 1 2000 OUTFLOW BOUNDARY MOVED THRU THE CENTRAL VALLEY TODAY AND INCREASED THE SOUTHERLY FLOW. THIS HAS RELAXED OVER THE SAC AREA AS LIGHT WEST WINDS ARE NOW OBSERVED WITH WEAK ONSHORE FLOW...BUT 12KT WINDS CONTINUE IN THE FAR NORTH VALLEY. BAND OF AC/VIRGA SEEN MOVING OVER SAC AT THIS TIME AS OLD CONVECTIVE WAVE MOVES OFFSHORE. BEHIND THIS THE AIR MASS IS VERY UNSTABLE WITH MSAS LI'S SHOWING -6 LI'S IN THE SOUTHERN SIERRA. THUNDERSTORMS SEEN ALREADY FROM ALPINE COUNTY SOUTHWARD. 88D ALREADY SHOWING A 49 VIL NEAR MARKLEEVILLE. EXPECT ACTIVITY TO INCREASE THIS AFTERNOON/EVENING AND SPREAD NORTH TONIGHT. CONCERN TONIGHT IS THE POSITION OF THE WEST-EAST ORIENTED UPPER RIDGE AXIS SHIFTING OVER CENTRAL CAL. THIS WILL PLACE THE BEST UPPER DIVERGENCE OVER THIS REGION BY 12Z WEDNESDAY AS ANOTHER WAVE ROTATING AROUND THE ANTICYCLONE MOVES OVERHEAD. AVN APPEARS TO BE PICKING UP ON THIS WELL WITH 500-MB OMEGA. THIS MAY BE THE WAVE ENTERING SOCAL NOW ON WATER VAPOR. MARGINAL DYNAMICS/MID LEVEL INSTABILITY ACTING ON SUBTROPICAL MOISTURE WITHIN SOUTHEAST H5 FLOW MAY BE ENOUGH FOR NOCTURNAL THUNDERSTORMS...EVEN FOR THE SAN JOAQUIN/SAC VALLEY. OUTFLOW BOUNDARIES FROM SIERRA CONVECTION MAY COMPLICATE MATTERS. THIS MOISTURE MOVES INTO LAKE COUNTY/BAY AREA EARLY TOMORROW. WILL CONTINUE ISOLATED WORDING FOR THE NORTHERN MOUNTAINS THRU WEDNESDAY AS SOUTHERLY FLOW INCREASES TONIGHT BUT BECOMES MORE SOUTHWEST BY 00Z THURSDAY. DEFORMATION ZONE IN THIS REGION SHOULD BE THE NORTHERN EXTENT OF ACTIVITY. LOWER HEIGHTS AND INCREASE SOUTHWEST FLOW WILL LEAVE THE ONLY CHANCE FOR MOIST CONVECTION OVER THE SIERRA NEVADA ON THURSDAY. CONCERNING TEMPERATURES...SEE LITTLE CHANGE IN H85 TEMPS WEDNESDAY SO WILL GO WITH NEAR PERSISTENT. AT THIS HOUR TEMP TRENDS ARE RUNNING SIMILAR TO MONDAY. DEPARTING CLOUD COVER SHOULD ALLOW SAC AREA TO HEAT UP TO NEAR FORECAST VALUES LATE TODAY. MANY LOCALES ALREADY AT OR OVER 100F. RATHER MUGGY FOR CALIFORNIA AS DEWPOINTS HOVER NEAR 60F. WEAKENING RIDGE RESULTING IN SYNOPTIC COOLING ON THURSDAY AND POSSIBLY SOME INCREASE IN MARINE COOLING. AVN STILL ADVERTISES A WAVE TO MOVE THRU THE BAY AREA 12Z FRIDAY WHICH SHOULD DEEPEN MARINE LAYER/STRENGTHEN ONSHORE FLOW. AFTERWARDS A FLAT 588-DM RIDGE IS IN PLACE LATE FRIDAY AND SATURDAY WITH SOME HEIGHT RECOVERY. LONG RANGE MODELS MORE CONSISTENT SHOWING TROF DEVELOPING OVER THE NORTH COAST LATE THIS WEEKEND...HOWEVER THE MRF IS THE SLOWEST MODEL HOLDING THE RIDGE UNTIL MONDAY. WILL TREND MORE TOWARDS CONSENSUS OF THE 12Z UKMET AND 00Z GEM AND INDICATE COOLING ON SUNDAY. SPECIAL WEATHER STATEMENT ISSUED FOR HEAT AND THUNDERSTORMS. .STO...NONE. BLU BB 073/087 069/084 065 65221 RBL GG 072/110 071/104 067 65000 SAC GB 068/102 063/095 060 65000 TARDY
In the hours before
Special weather statement, Aug 1, 3:30 PM PDT, 1 hour 9 minutes before
CAZ005>010-065-074-075-021100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
330 PM PDT MON AUG 01 2000
...HOT TEMPERATURES TO CONTINUE WEDNESDAY WITH COOLING THURSDAY...
A STRONG RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN COUPLED WITH A
WARM AIRMASS OVER CENTRAL CALIFORNIA WILL RESULT IN HOT TEMPERATURES
ACROSS INLAND AREAS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY
AREAS. HIGH TEMPERATURES ARE FORECAST TO REACH AS HOT AS 104 IN THE
WARMEST INLAND LOCATIONS. ALONG THE COAST AND AT THE BEACHES
TEMPERATURES WILL REAMIN AT SEASONABLE LEVELS...IN THE 60S TO LOWER
70S...DUE TO A COOLING SEABREEZE AND PATCHES OF FOG AND LOW CLOUDS.
ON THURSDAY THE RIDGE OF HIGH PRESSURE WILL SHIFT EAST...ALLOWING
FOR A STRONGER SEABREEZE TO USHER IN A COOLER MARINE AIRMASS INTO
INLAND LOCATIONS.
ALONG WITH HOT TEMPERATURES...THE AIR WILL FEEL MUGGIER AND MORE
UNCOMFORTABLE THAN USUAL. THIS IS THE RESULT OF MONSOONAL MOISTURE
MOVING INTO OUR AREA FROM THE SOUTHEAST. THIS MOISTURE WILL CAUSE
DEW POINTS...A MEASURE OF MOISTURE IN THE ATMOSPHERE...TO RISE INTO
THE UPPER 50S AND 60S. AS THE RIDGE OF HIGH PRESSURE SHIFTS EAST ON
THURSDAY THE AIRMASS WILL BEGIN TO DRY.
THE FOLLOWING REPRESENTS FORECASTED HIGH TEMPERATURES FOR
WEDNESDAY...REPRESENTING THE HOT WEATHER INLAND AND COOLER
TEMPERATURES CLOSER TO THE COAST...AND FORECASTED HIGH TEMPERATURES
FOR THURSDAY...REPRESENTING THE COOLER WEATHER THROUGHOUT THE AREA.
ALSO...ALTHOUGH FORECASTED HIGH TEMPERATURES ON WEDNESDAY WILL BE
HOT INLAND...NO RECORDS ARE EXPECTED TO BE TIED OR BROKEN.
WED 08/02 THU 08/03
IN THE NORTH BAY......................................
SANTA ROSA 96 91
SAN RAFAEL 92 87
NAPA 93 89
IN THE EAST BAY.......................................
CONCORD 99 94
LIVERMORE 102 96
FREMONT 93 88
OAKLAND 79 74
IN THE SOUTH BAY......................................
SAN JOSE 94 88
MORGAN HILL 98 93
MOUNTAIN VIEW 85 81
ON THE PENINSULA......................................
REDWOOD CITY 86 82
SFO AIRPORT 77 73
SAN FRANCISCO 75 69
NEAR MONTEREY BAY.....................................
SANTA CRUZ 73 69
MONTEREY 73 68
SALINAS 76 72
IN THE SALINAS VALLEY.................................
KING CITY 95 92
PEOPLE IN INLAND LOCATIONS TOMORROW SHOULD REMEMBER TO DRINK PLENTY
OF WATER AND AVOID PROLONGED EXPOSURE TO THE SUNLIGHT. ALSO IT IS
ADVISED TO CHECK ON THOSE SUSCEPTIBLE TO THE HEAT INCLUDING THE
ELDERLY...CHILDREN AND PETS. PLUS NEVER LEAVE CHILDREN OR PETS IN
CLOSED VEHICLES...EVEN FOR A VERY SHORT TIME.
FOR THE LATEST WEATHER INFORMATION CHECK OUT OUR WEB SITE AT,
WWW.NWS.MBAY.NET (ALL LOWER CASE LETTERS) OR LISTEN TO NOAA WEATHER
RADIO AT A FREQUENCY OF 162.40 MHZ IN THE SAN FRANCISCO AND OAKLAND
AREAS...OR 162.55 MHZ IN THE SAN JOSE AND MONTEREY BAY AREAS.
KOZLOWSKINearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.